Alert archive / Alaska / Red Flag Warnings in 2009
Red Flag Warning 17, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at Jun 11, 2009, 6:05 PM AKDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2009, 6:05 PM AKDT (02:05 UTC)
- Expired
- Jun 11, 2009, 10:00 PM AKDT
- In force
- 4 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
850 WWAK61 PAFC 120205 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 605 PM AKDT THU JUN 11 2009 AKZ141-120600- /X.NEW.PAFC.FW.W.0017.090612T0205Z-090612T0600Z/ COPPER RIVER BASIN- 605 PM AKDT THU JUN 11 2009 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR STRONG WIND THROUGHOUT THE COPPER RIVER BASIN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM AKDT THIS EVENING. WINDS HAVE INCREASED THIS AFTERNOON WITH GUSTS REACHING 25 MPH. A WARM AIRMASS ALREADY IN PLACE IS LEADING TO RELATIVE HUMIDITY VALUES BELOW 30 PERCENT THROUGHOUT THE COPPER RIVER BASIN. SCATTERED SHOWER AND ISOLATED THUNDERSTORM ACTIVITY COULD LEAD TO ADDITIONAL LOCAL AND VARIABLE GUSTY WINDS THROUGH THIS EVENING. LATER THIS EVENING...WINDS WILL SLOWLY DIMINISH AS RELATIVE HUMIDITY RECOVERS ABOVE 30 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
1 follow-up statement
846 WWAK61 PAFC 120605 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1005 PM AKDT THU JUN 11 2009 AKZ141-120715- /X.EXP.PAFC.FW.W.0017.000000T0000Z-090612T0600Z/ COPPER RIVER BASIN- 1005 PM AKDT THU JUN 11 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 11, 2:00 PM AKDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 11, 2:00 PM AKDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 200 PM AKDT THU JUN 11 2009 .MODEL DISCUSSION...MODELS (NAM/GFS/ECMWF) ARE IN GENERAL AGREEMENT IN SYNOPTIC SURFACE PATTERN THROUGH SAT AFTERNOON. MODELS DIVERGE BEYOND THIS POINT WITH POOR RUN TO RUN CONSISTENCY. RELATIVE MEASURE OF PREDICTABILITY (ROMP) GUIDANCE SUGGESTS LOW PREDICTABILITY UNDER CURRENT FLOW PATTERN. BOTTOM LINE...WILL BE MAKING ADJUSTMENTS IN THE SHORT TERM WITH THE NAM/GFS...THEN LEAVE MID AND LONG RANGE GRIDS ALONE. .UPPER LEVELS... LOW CENTER SOUTH OF THE AK PEN MOVES OVER THE GULF OF ALASKA FRI AND SLOWLY DRIFTS EAST SAT. HEIGHTS UNDERGO LITTLE CHANGE WITH THIS CENTER. MAIN VORTEX SOUTH OF THE WESTERN ALEUTIANS REMAINS STATIONARY THROUGH FRI NIGHT THEN DRIFTS SOUTH AND INTENSIFIES SUNDAY. .SURFACE SHORT TERM FORECAST... .EAST...TYPICAL SUMMER PATTERN WITH THERMAL TROUGH OVER THE INTERIOR AND RIDGE ALONG THE NORTH GULF COAST WILL CONTINUE THROUGH THE NEXT 48 HOURS. ON FRI...THE RIDGE WEAKENS AND THE THERMAL TROUGH IS PUSHED FURTHER NORTH WITH AN INFLUX IN COOLER AIR IN THE LOWER LAYERS. LOCALLY GUSTY PRESSURE DRIVEN WINDS WITH THIS PATTERN WILL BE STRONGEST TODAY AND SHOULD WEAKEN SIGNIFICANTLY FRI. EXPECT CONVECTION TO BE MAINLY CONCENTRATED ALONG THE THERMAL TROUGH AXIS THIS EVENING TO AFFECT THE COPPER RIVER BASIN AND SUSITNA VALLEY ZONES. COOLER AIR MOVING IN FRI/SAT WILL ELIMINATE CHANGES OF THUNDERSTORM ACTIVITY. LOW CENTER SOUTH OF THE AK PEN MOVES EAST ACROSS THE GULF AND APPEARS TO BETTER ORGANIZED THEN PREVIOUS MODEL RUNS. EXPECT THIS CENTER WILL TRACK SLOWLY ACROSS THE GULF FRI AND SAT. ASSOCIATED FRONTAL SYSTEM WITH THIS CENTER WORKS TOWARD THE NORTH GULF TONIGHT AND FRI. THE NET RESULT WILL BE COOLER AND WETTER WEATHER IN STORE FOR SOUTHCENTRAL OVER THE NEXT COUPLE OF DAYS. MARINE STRATUS AND FOG OVER MUCH OF COOK INLET AND SOUTHCENTRAL WILL BREAK SOME INLAND THIS AFTERNOON...BUT WILL SETTLE BACK IN TONIGHT. .WEST...INTERIOR THERMAL TROUGH EXTENDING THROUGH SW ALASKA WILL SHIFT NORTH ON FRI AS COOLER AIR SPREADS TO BRISTOL BAY. STABILITY INDICES INDICATE POTENTIAL FOR EVENING THUNDERSTORMS OVER THE AK RANGE IN ZONE 152 TONIGHT. EXPECT ANY THUNDERSTORM ACTIVITY WILL BE NORTH OF THE INTERIOR WEST ZONES FRI AS INSTABILITY AXIS IS FURTHER NORTH. GENERAL ONSHORE SOUTHERLY FLOW SETS UP OVER FRI AND SAT...SO SHOULD SEE POTENTIAL FOR INCREASED CLOUD COVER AND COOLER TEMPS. WEAKENING LOW SOUTH OF THE ALEUTIANS WILL CONTINUE GENERALLY CLOUDY CONDITIONS WITH SHOWERS/RAIN OVER THAT REGION FOR THE NEXT DAY OR SO. NO GALES EXPECTED THROUGHOUT THE AREA THROUGH SAT. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...NONE. FIRE WEATHER...NONE. RMC JUN 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:00 AM AKDT | Small Craft Advisory | AFC | 24 hr |
Nearby
Red Flag Warnings in Alaska, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.